Israel Journal of Mathematics

, Volume 16, Issue 3, pp 314–328

Differentially closed fields

  • Saharon Shelah


We prove that even the prime, differentially closed field of characteristic zero, is not minimal; that over every differential radical field of characteristicp, there is a closed prime one, and that the theory of closed differential radical fields is stable.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    L. Blum,Generalized Algebraic Structures: Model Theoretic Approach, Ph. D. thesis, M. I. T., 1968.Google Scholar
  2. 2.
    N. Jacobson,Lectures in Abstract Algebra III, Van Nostrand, Princeton, N. J., 1964.MATHGoogle Scholar
  3. 2a.
    E. R. Kolchin,Constrained extension of differential fields (to appear).Google Scholar
  4. 3.
    M. D. Morley,Categoricity in power, Trans. Amer. Math. Soc.114 (1965), 514–538.MATHCrossRefMathSciNetGoogle Scholar
  5. 4.
    J. F. Ritt,Differential algebra, Amer. Math. Soc. Colloquium Publ.33 (1950).Google Scholar
  6. 5.
    A. Robinson,On the concept of a differentially closed field, Bull. Res. Council Israel, Sect. F.8 (1959), 113–128.MathSciNetGoogle Scholar
  7. 5a.
    M. Rosenlict,The non-minimality of the differential closure, Pacific J. Math. (to appear).Google Scholar
  8. 6.
    G. Sacks,Saturated Model Theory, Benjamin, Reading, Mass., 1972.MATHGoogle Scholar
  9. 7.
    A. Seidenberg,An elimination theory for differential algebra, Univ. California Publ. Math. (new Series)3 (1964), 31–66.MathSciNetGoogle Scholar
  10. 8.
    C. L. Siegel,Transcendental numbers, Annals of Math. Studies,16 Princeton Univ. Press, 1949.Google Scholar
  11. 9.
    S. Shelah,Differentially closed fields, Notices Amer. Math. Soc.20 (1973), A-444.Google Scholar
  12. 10.
    S. Shelah,Uniqueness and characterization of prime models over sets for totally transcendental first-order theories, J. Symbolic Logic37 (1972), 107–113.MATHCrossRefMathSciNetGoogle Scholar
  13. 11.
    S. Shelah,The number of non-isomorphic models of an unstable first-order theory, Israel J. Math9 (1971), 473–487.MATHMathSciNetGoogle Scholar
  14. 12.
    S. Shelah,Stability, superstability and the f. c. p. model-theoretic properties of formulas in first order theory, Annals of Math. Logic3 (1971), 271–362.MATHCrossRefGoogle Scholar
  15. 13.
    C. Wood,The model theory of differential fields of characteristic p≠0 Proc. Amer. Math. Soc.40 (1973), 577–584.MATHCrossRefMathSciNetGoogle Scholar
  16. 14.
    C. Wood,Prime model extensions of differential fields, characteristic p≠0 Notices Amer. Math. Soc.20 (1973), p. A-445.Google Scholar
  17. 15.
    C. Wood,Prime model extensions for differential fields of characteristic p≠0 (to appear).Google Scholar

Copyright information

© Hebrew University 1973

Authors and Affiliations

  • Saharon Shelah
    • 1
  1. 1.The Hebrew University of JerusalemJerusalemIsrael

Personalised recommendations